MAUDE Adverse Event Report: EXACTECH, INC. NV CROWN CUP CLSTR HOLE 48MM GROUP 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV CROWN CUP CLSTR HOLE 48MM GROUP 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV CROWN CUP CLSTR HOLE 48MM GROUP 1
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by the legal brief, approximately five years post initial tha, this female patient experience severe pain in her right hip, and was subsequently diagnosed with loosening of the hip system and polyethylene wear of the acetabular component.Patient had sustained severe and permanent injuries; she was required to undergo multiple permanent and painful revision surgeries, including the removal and re-implantation of a replacement prosthetic hip.She has required many months of hospitalization, physical therapy, and other care.She has and will continue to be bedridden.She has and will continue to experience sever and permanent pain; and she has and will continue to suffer severe and permanent complications and other injuries to the right hip.
 
Additional Manufacturer Narrative
After further review of additional information received.Section d10: concomitant medical products: nv gxl liner neutral, 32mm id group 1 cups (cat# 130-32-51 / serial#: (b)(6) cocr fem head 32mm +0 offset 12/14 (cat# 142-32-00 / serial#: (b)(6).Alteon 6.5mm screw, 25mm (cat#: 180-65-25 / serial#: (b)(6).Alteon 6.5mm screw, 25mm (cat#: 180-65-25 / serial#: (b)(6).Wedge plasma s/o sz 5 (cat#: 188-00-05 / serial#: (b)(6).(h3) the revision reported may have been the result of the orientation of the acetabular cup, edge loading/impingement, patient-related conditions, or any combination of these possibilities, which led to polyethylene wear after being implanted for 5+ years.However, this cannot be confirmed as the devices were not available for evaluation and no pictures or x-rays were provided at the time of this evaluation.It should also be noted that using a group 1 acetabular liner with a 32mm femoral head creates a combination of the largest available head and the thinnest available acetabular liner (for group 1), which is a risk factor for early wear and lysis.The most probable root cause associated with the reported event of "loosening¿ is associated with weakened integration of the device at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.Furthermore, the most probable root cause associated with the reported event of "prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.
 
Additional Manufacturer Narrative
Additional information received 31-mar-2023: investigation has been reopened.
 
Event or Problem Description
As reported via legal documentation, female patient had initial right total hip replacement (b)(6) 2015 due to right hip degenerative arthritis.Revision operative report of (b)(6) 2021, approximately 6 years 6 months after their initial replacement, for right hip-preoperative diagnosis: aseptic loosening right total hip replacement "a complete synovectomy is performed.The liner had near complete wear on the superiorlateral aspect.The two screws are removed.The cup is grossly loose and removed.There is large contained osteolytic defect in the socket.The pseudomembrane in the socket is debrided. sterile dressings are applied.The patient tolerated the procedure well, without complication and transferred to the recovery room in a stable postoperative condition.
 
Additional Manufacturer Narrative
The information provided in the revision operative report does not require a new investigation.These devices are used for treatment not diagnosis.There is no other information available.

Brand Name
NV CROWN CUP CLSTR HOLE 48MM GROUP 1
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key13500418
Report Number1038671-2022-00191
Device Sequence Number5328020
Product Code JDI
UDI-Device Identifier10885862036995
UDI-Public10885862036995
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2020
Device Model NumberNV CROWN CUP CLSTR HOLE 48MM GROUP 1
Device Catalogue Number180-01-48
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2022
Supplement Date Received by Manufacturer06/30/2022
03/31/2023
07/13/2023
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date08/22/2022
04/26/2023
07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/19/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale